I had a drug induced psychosis episode in 2010. I didnt understand or was really told by the health professionals what had happened. I was on medication (which i wasnt told what it was) but stopped after a few months. In 2013, i had another drug induced psychotic episode not realising the risks from lack of education/communication the first time. It was a less severe episode, however i have been on risperidone ever since. It is now 2015 i moved overseas and lowered my medication dose my self - i feel i am having negative side effects including personality changes (dull, withdrawn), stopped menstrual cycle, vision difficulties, tiredness. I want to stop taking the medication, but dont have a supportive doctor to talk to overseas, but should i be okay to gradually go off it when i return to my home country withsupport. I feel the medication has changed me negatively. Im scared of having symptoms again but want to be off this medication.
The symptoms you are having are common. Find a doctor quick. Don't stop taking it without talking to your doctor first or pharmacist. Drink plenty of water. Avoid tea and soda. Please don't take with prescribed pain meds. I hope you feel better soon.
I wouldn't do anything without talking to the doctor that prescribed the risperidone. As you know, if you reduce the medication you run the risk of relapsing. Maybe there is another medication that would have less side effects for you. Only your doctor can decide this.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Aug 2009 • 2 answers
Updated 2 Feb 2013 • 5 answers
I stopped taking Clozapine 5 years ago after 7 years of treatment. Can this affect my life expectan?
Updated 26 Oct 2014 • 2 answers
Updated 3 Oct 2018 • 1 answer
Updated 22 Oct 2018 • 1 answer